Wyoming, 2006

Hail in Wyoming, May 22, 2006

May 22, 2006 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at May 22, 12:25 PM MST, 5 hours 35 minutes earlier.

Area forecast discussion, May 22, 12:25 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
125 PM MDT MON MAY 22 2006

.DISCUSSION...AT 18Z DEEP UPPER TROF LOCATED IN WRN ARIZONA WITH
A STRONG SRLY FLOW AHEAD OF SYS OVR NRN PLAINS. PLENTY OF MSTR
STREAMING NORTH AHEAD OF UPPER SYS. A STG S/W LOCATED IN NRN
COLORADO AT 18Z WILL MV NORTH THRU WRN SD LATE THIS AFT AND EVNG.

BEST 0-6KM SHEAR IS ONLY 30-35KTS IN CENT SD WITH LESSER AMTS TO
THE WEST. THETA-E RIDGE EXTENDS FM SE MT THRU KRAP INTO S-CENT
SD. LIS DROP TO -5 TO -7 IN THIS AREAS WITH ML CAPES IN 2000-2500
J/KG RANGE. 700MB THETA-E ADV QUITE STG THRU THIS AREA FROM 21Z
THRU AROUND 03Z. EXPECT SHWS/TSTMS TO DVLP SW OF FA LATER THIS
AFT AND CONT TO NORTH THRU LATE AFT/EVENG. LACK OF SHEAR SHLD
PRECLUDE A MAJOR SVR WX OUTBREAK...WITH MOST LIKELY AREAS FM SE
MT SOUTHEASTWARD INTO JACKSON COUNTY.

UPPER TROF/LOW WL MOV ACRS WRN SD ON TUES. COLD AIR ALOFT WILL
RESULT IN GOOD INSTABILITY ALONG WITH PLENTY OF MOISTURE. WOULD
EXPECT SCT SHWS/TSTMS. THIS ACTIVITY SHLD MOVE SLOWLY EAST TUES
NIGHT AS UPPER SYS HEADS EAST...WITH A FEW LEFT OVR SHWS/TSTMS
POSS WED AM IN CENT SD.

UPPER RIDGE WILL THEN BUILD INTO REGION WED AFT THRU FRI. MAY BE
A SHW/TSTMS IN NERN WY/BLK HLS AND NWRN SD LATE THURS AFT AND THURS
NITE AS A S/W MVS THRU RIDGE TO THE NW OF FA.

EXTENDED...AN UNSETTLED WEATHER PATTERN IS EXPECTED IN THE EXTENDED
AS THE REGION REMAINS IN SOUTHWEST FLOW ALOFT. MULTIPLE WAVE ARE
EXPECTED TO MOVE THROUGH THE AREA BRINGING A DAILY CHANCE OF SHOWERS
AND THUNDERSTORMS. GENERALLY ABOVE AVERAGE TEMPERATURES ARE EXPECTED
WITH A SLIGHT COOLING TREND TOWARDS THE BEGINNING OF NEXT WEEK.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
OVER NORTHEASTERN WYOMING AND THE NORTHERN BLACK HILLS. REDUCED VIS
MAY BE EXPECTED WITH THESE STORMS...ALONG WITH THE POSSIBILITY OF
GUSTY WINDS AND HAIL. THE SHOWERS AND STORMS WILL SPREAD EASTERLY
INTO THE EVENING HOURS.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, May 22, 4:00 AM MST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
500 AM MDT MON MAY 22 2006

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-231300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
500 AM MDT (600 AM CDT) MON MAY 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS ALL OF NORTHEASTERN WYOMING AND WESTERN SOUTH
DAKOTA. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE LARGE HAIL
AND WIND GUSTS OF 60 MPH OR GREATER.

A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATE THIS
AFTERNOON. THUNDERSTORMS WILL DEVELOP ACROSS EASTERN WYOMING AND
THE BLACK HILLS...THEN SPREAD EASTWARD ONTO THE PLAINS OF WESTERN
SOUTH DAKOTA DURING THE EVENING HOURS. THE THREAT FOR SEVERE
WEATHER WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS SOUTH
DAKOTA TUESDAY AND WEDNESDAY. THIS SYSTEM WILL SPREAD WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THERE IS SLIGHT RISK
OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...PRIMARILY
OVER THE PLAINS OF WESTERN SOUTH DAKOTA. THE THREAT FOR SEVERE
WEATHER WILL GREATLY DIMINISH BY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crook

When
May 22, 6:00 PM MST
Where
Crook County, 3 mi S of Colony
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.867, -104.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508337.